It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Is it normal to get a headache after a dose increase?


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 12-15-2009, 07:08 AM   #1
tigger67
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 838
tigger67 HB User
Is it normal to get a headache after a dose increase?

I recently switched from Synthroid to Armour (compounded). I was on 60mg for about 2 weeks and became increasingly worse, so yesterday my doc increased my dose to 90mg. The labs screwed up the tests so he didn't have my numbers, but based on my symtpoms he could tell the dose was too low. So I started the 90mg today and I'm started to get a bad headache. Is this normal and will it go away? I don't remember getting headaches from my Synthroid increases.

Because I'm getting compounded thyroid, they're in capsules so I can't split them.

Last edited by tigger67; 12-15-2009 at 07:17 AM.

 
Sponsors Lightbulb
   
Old 12-16-2009, 02:08 PM   #2
Chef Jeff
Newbie
(male)
 
Join Date: Dec 2009
Location: Kingwood, TX
Posts: 2
Chef Jeff HB User
Re: Is it normal to get a headache after a dose increase?

Not sure about Armour but I do seem to go through headaches for a few days while my levels get straight after a dosage change, even a minor one. Doc upped my Levo-T dosage from 200 to 225, today was the 1st day and I have had a head ache all day.

 
Old 12-17-2009, 07:01 AM   #3
javelina
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,251
javelina HB Userjavelina HB Userjavelina HB User
Re: Is it normal to get a headache after a dose increase?

If you're getting compounded Armour see about having them make smaller dosage capsules, say 60s and 30s so you can take the 60 in the am and 30 in the afternoon. Not everyone can tolerate a higher dose of T3 all at once and most find they need to split their dose.

 
Old 12-17-2009, 08:42 AM   #4
tigger67
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 838
tigger67 HB User
Re: Is it normal to get a headache after a dose increase?

Oh that's a good idea. I'll ask my dr. about doing that next time I get a refill. I'm going back for new labs in a week or so to check on my levels since the increase, and I'm hoping he'll increase it again. I know everyone says to wait at least 6 weeks for a dose to get into your system, but I've seriously been low undermedicated for over a year now that I know I need more.

 
Old 12-17-2009, 09:05 AM   #5
javelina
Senior Veteran
(female)
 
Join Date: May 2008
Location: AZ
Posts: 2,251
javelina HB Userjavelina HB Userjavelina HB User
Re: Is it normal to get a headache after a dose increase?

Actually the advocates of desiccated thyroid recommend a more rapid dose increase than the T4-only meds recommendations. We generally increase 1/2 grain (30 mg) every 2-3 weeks up to about 2 or 3 grains (120-180 mg) then slow down and only do 1/4 grain every 4 weeks if hypo symptoms linger and no hyper symptoms appear. You will need labs every 4 weeks or so and you should also check your reverse T3 levels at some point to be sure this isn't an issue. Being so long undermedicated can also mean adrenal fatigue so if you have troubles getting optimized you need to check that if you haven't already.

 
Old 12-17-2009, 09:25 AM   #6
tigger67
Senior Veteran
(female)
 
Join Date: May 2005
Posts: 838
tigger67 HB User
Re: Is it normal to get a headache after a dose increase?

I'm getting new labs in about a week. So far the levels haven't been off kilter like FT4 is low and FT3 is high or vice versa. They've just both been pretty low. I'm sure my adrenals have taken a beating over the year though. I tried taking some adrenal supplements, but they didn't agree with me (lowered my blood sugar and I felt sick).

I don't know how high this new doc is going to be willing to increase my dose, but at least so far he's listening to me and believing that I know my body better than he does.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
constant headache headpain19 Headaches & Migraines 97 09-12-2010 05:17 PM
headache Artist43 Headaches & Migraines 2 04-18-2010 10:15 AM
New on levothyroxin... is this normal? gldlks Thyroid Disorders 3 08-13-2009 08:56 AM
Medicine Increase...Blood Pressure increase...Normal??? Mastiff4mee Thyroid Disorders 0 10-22-2008 03:15 PM
Headache from Hydrocodone now on Opana? 10sox Pain Management 12 07-30-2008 07:18 AM
High bp and headache lovemy2girls High & Low Blood Pressure 2 01-24-2008 05:27 PM
normal thyroid but antibodies present NICOLA77 Thyroid Disorders 2 10-06-2007 12:13 PM
What is normal TSH range? CKL Thyroid Disorders 12 07-21-2007 10:38 PM
? for ppl on meds wh normal blood tests. twizzler3 Thyroid Disorders 4 11-27-2004 07:14 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:53 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!